Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Someone asked this question a while ago, and either no one answered it or I just didn't follow the thread closely enough, so I figured I would ask it again.

I, like many others on accutane, am no longer breaking out. But the red marks from old breakouts make it look like I still have acne.

I've heard the red marks won't go away until after my course is over, because accutane makes skin very fragile. But when I look at peoples' before/after photos in the accutane gallery, the after photos show no signs of red marks at all. Their skin looks baby-smooth and completely free of marks.

How is this possible? When do the red marks really fade?

Thanks for anybody's input.

Share this post


Link to post
Share on other sites

My acne was very severe from Feb 07 - Oct 07 and I was on accutane basically that entire time period.

The red marks definitely did not go away during treatment. Even after treatment, they never fully went away. They got much better in the months post-tane but I was left with scars as well as red marks.

I used Dan's AHA in order to treat the marks and, like I said, they got MUCH better but never went away - I attribute that to how severe my acne was.

I just started my second course of accutane on Monday but the acne, as of right now, is not even close to as bad as it was a couple of years ago.

Share this post


Link to post
Share on other sites

From my experience (2 courses) the red marks don't totally go away during treatment. They usually slowly get better since there is no more acne. But your skin is still very dry so they stay pretty red. They start to go away really fast once your done the course and your oil levels start increasing though.

Share this post


Link to post
Share on other sites

you have replied to my posts several times so obligated to answer back haha.

Im only on day 40 today, but the red marks that I am getting are going away right now. I make sure that those areas are always moisturized... even if its aquaphor on them during the night. Or i also have neutrogena healthy skin moisturizer with AHA. Seems to work pretty well 2.

I also had read, i do not remember where though.. that the length of the red marks depend on how bad the acne was in that spot

Share this post


Link to post
Share on other sites

im finding that my red marks are fading. theyre not fully gone but they are less noticeable than what they were like at the beginning of my course

Share this post


Link to post
Share on other sites

I can't figure out it out. I had a breakout on my forehead at the end of June, which cleared up quickly and at this point there is not a mark to be found on my forehead.

On the other hand my cheeks are full of marks from zits I had months ago, before I even started accutane. How can I have marks from zits that were gone months ago, but a zit I had 3 weeks ago is gone completely??? More questions for my derm the next time I see him I suppose...

Share this post


Link to post
Share on other sites
I can't figure out it out. I had a breakout on my forehead at the end of June, which cleared up quickly and at this point there is not a mark to be found on my forehead.

On the other hand my cheeks are full of marks from zits I had months ago, before I even started accutane. How can I have marks from zits that were gone months ago, but a zit I had 3 weeks ago is gone completely??? More questions for my derm the next time I see him I suppose...

Its actually interesting that you mention that....

Besides maybe 1 or 2 on my neck, the red marks healed rather quickly.. few weeks max. My forehead red marks last for about a week or so also.

However, my cheeks the red marks last for what seems to be a long time. Im guessing the cheek skin is just much thinner, softer or something which makes them last longer?

Share this post


Link to post
Share on other sites

The pick factor could be involved, too. Picking and squeezing traumatizes the skin making hyperpigmentation last so much longer. While we're on Accutane it's drilled into our heads to not do this. That's just my theory, of course. I've still got deep hyperpigmentation on my chin from before taking Sotret, but the stuff I got while on the course faded ages ago.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×